What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 30, 9:57 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 30, 9:57 AM EST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1057 AM EDT Sun Apr 30 2017
.SYNOPSIS...
Southerly flow will result in warm and humid conditions today.
A cold front will push through tonight through Monday morning,
bringing showers and thunderstorms. Cooler and drier air will
settle in behind the front for Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Warn front has lifted north of the forecast area. MCS remnants
in Indiana and points west has sent quite a bit of cloud cover
into western counties. Meanwhile some showers have developed in
central Kentucky near the edge of the thicker clouds, perhaps a
differential heating boundary despite being relatively early in
the day. This activity is moving north northeast into the
southern part of the forecast area. Expect to continue to see
the possibility of isolated to scattered activity into the
afternoon with little focus due to weak forcing. Forecast highs
still look reachable although if clouds do not thin in the west,
forecast may be a bit high.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Most locations should be dry this evening, except in western
counties where scattered convection may linger. Conditions will
change during the overnight hours as the cold front closes in
from the west. A band of showers and thunderstorms will develop
along the front and move across the area late tonight through
Monday morning. Potent winds aloft will aid in thunderstorm
organization, which may allow stronger updrafts to produce
isolated damaging wind gusts and large hail. Severe potential
may be limited by marginal instability during the overnight to
early morning hours. Heavy rain will accompany the
thunderstorms, leading to localized flooding, especially over
saturated soils in areas that have already received heavy
rainfall in recent days. Showers and thunderstorms will diminish
quickly by Monday afternoon as the front travels east.
A tight pressure gradient and vigorous mixing behind the cold
front will result in wind gusts close to 40 mph Monday
afternoon.
Temperatures will be cooled by clouds, precip and advection
associated with the cold front. Highs are forecast to range from
the lower 60s far west up to the lower 70s far east.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Deep upper level low to track east-northeast across the Great Lakes
into southern Canada Monday night into Tuesday. Best moisture and
lift to our north closer to the upper low. Will limit pops to a
slight chance of a shower far north Monday night into Tuesday. In
tight pressure gradient winds to gust up to 40 mph Tuesday.
Temperatures will be cooler with highs Tuesday from near 60
northwest to 70 southeast.
Confluent westerly mid level flow with surface high pressure
building into the Great Lakes Tuesday night into Wednesday. At the
same time a mid level trof develops over the central plains. The
flow backs across the Ohio Valley with moisture spreading back in
from the south Wednesday. Temperatures look to be around 5 degrees
below normal with highs Wednesday ranging from near 60 northwest to
the upper 60s southeast.
Surface wave to track north into the Ohio Valley as upper level low
closes off. This will enhance rain shower chances Thursday. Clouds
and rain will keep temperatures around 10 degrees below normal with
highs Thursday ranging from the mid/upper 50s northwest to the lower
60s southeast.
Model solutions have differed on handling the system at the end of
the week into next weekend. Previous runs have oscillated regarding
the phasing of the streams. Latest trend on GFS and ECMWF phases the
flow with upper level low tracking through the Ohio Valley Friday.
Due to the large changes with each run confidence in fcst is low for
the end of the week into next weekend. Have trended wetter on Friday
and keep a slight chance of a rain shower Saturday.
Will continue cool temperatures with highs Friday in the upper 50s
and lower 60s and generally in the middle 60s on Saturday.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Conditions will be VFR through the day. South winds will gust
over 20 knots.
Later in the TAF period, a strong cold front approaching from
the west will produce showers and thunderstorms. MVFR
conditions and 20+ knot wind gusts are expected during this
time, and wind shear is also forecast.
OUTLOOK...MVFR ceilings are possible Monday. Wind gusts to 35
kt possible Monday into Tuesday. MVFR ceilings and visibilities
possible again on Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...
SHORT TERM...Coniglio
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Apr 30, 9:34 AM EST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1034 AM EDT Sun Apr 30 2017
INZ075-080-KYZ089>100-OHZ045-046-054>056-063>065-072>074-078>082-088-
011000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-
Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Clinton-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
1034 AM EDT Sun Apr 30 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...Today and Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Wind gusts up to 40 MPH are possible on Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062-
070-071-077-011000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-
Greene-Butler-Warren-Hamilton-
1034 AM EDT Sun Apr 30 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Thunderstorms developing along a cold front this afternoon and
tonight may contain isolated damaging winds and large hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Wind gusts up to 40 MPH are possible on Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 30, 8:17 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 6 NNW ENGLEWOOD 39.93N 84.36W
04/29/2017 M1.70 INCH MIAMI OH TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
KCLocal storm report, Apr 30, 8:20 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 AM EDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 5 ENE MIAMISBURG 39.66N 84.18W
04/29/2017 E2.00 INCH MONTGOMERY OH TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
KCSpecial weather statement, Apr 30, 12:38 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
138 PM EDT SUN APR 30 2017
OHZ055-064-065-073-074-301815-
Fairfield OH-Ross OH-Franklin OH-Hocking OH-Pickaway OH-
138 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...FAIRFIELD...WESTERN HOCKING...EASTERN PICKAWAY AND
NORTHEASTERN ROSS COUNTIES UNTIL 215 PM EDT...
At 137 PM EDT, radar indicated strong thunderstorms along a line
extending from near Circleville to near North Folk Village, moving
northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Lancaster, Reynoldsburg, Chillicothe, Pickerington,
Circleville, Canal Winchester, Groveport, Ashville, Baltimore,
Millersport, Kingston, Pleasantville, Fairfield Beach, Logan Elm
Village, Royalton, Lithopolis, Amanda, Thurston and Stoutsville.
This includes I-70 in Ohio between mile markers 110 and 112.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3986 8247 3937 8273 3933 8312 3961 8300
3994 8284 3992 8246
TIME...MOT...LOC 1737Z 217DEG 49KT 3965 8288 3937 8307
NovakSpecial weather statement, Apr 30, 1:15 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
215 PM EDT SUN APR 30 2017
OHZ056-065-301900-
Licking OH-Fairfield OH-
215 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
LICKING COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, radar indicated strong thunderstorms along a line
extending from Newark to Lancaster, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Newark, Lancaster, Heath, Granville, Baltimore, Buckeye Lake, Hebron,
Millersport, Pleasantville, Hanover, Harbor Hills, Granville South,
Marne, Fairfield Beach, Thornport, Thurston, Kirkersville, St.
Louisville, Rushville and Gratiot.
This includes I-70 in Ohio between mile markers 122 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3976 8240 3960 8272
4018 8256 4024 8230 4024 8219
TIME...MOT...LOC 1815Z 223DEG 32KT 4007 8243 3974 8261
Novak